Big Island man says he got sick from OxyElite Pro
The Department of Health is currently investigating 29 cases of acute hepatitis and liver failure possibly linked to OxyElite Pro. Two of the individuals have undergone liver transplants and one has died.
Thad Estrada, 34, said he wanted to lose weight and lose it fast, so he thought the solution would be OxyElite Pro. He said back in 2010 he started taking the recommended does daily.
Click here to see Nana Ohkawa's report.
"I myself thought there was some kind of magic pill, some kind of pill to give the edge, obviously that's not the case," said Thad Estrada, who lives on the Big Island in Kona.
But, at first he said it really was like a magic pill as his weight came off. He went from 240 pounds down to almost under 200. He stopped after two cycles of the dietary supplement, but recently he gained more weight so this past month he picked up the pills again. However, this time he said within a week of taking the pills he felt different.
"The first actual symptom I started getting was nose bleeds. I didn't know where it was coming from and then I thought I had food poisoning because I had the runs. I also had extreme nausea anything you smell it makes you sick to your stomach," said Estrada.
Then he said other people started pointing out that something was wrong with him. They said he had yellow eyes.
"His eyes were so yellow, his skin was yellow and I think that's when it hit me how serious this was," said Estrada's mother Bridget Machado.
He said the doctors told him his liver enzymes were too high. He went to the hospital last Friday and was released this past Wednesday.
Estrada went back to the emergency room on Saturday. His doctor told him he should be able to recover without a liver transplant.
Estrada has not been in contact with the Department of Health. It is unclear if he is one of the cases being investigated by state health officials.
Copyright 2013 by KITV All rights reserved. This material may not be published, broadcast, rewritten or redistributed.